Nebraska, 2005

Hail in Nebraska, May 10, 2005

May 10, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 10, 1:37 PM CST, 8 hours 3 minutes earlier.

Area forecast discussion, May 10, 1:37 PM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 PM CDT TUE MAY 10 2005

.DISCUSSION...
FOR TONIGHT...700MB FRONT IS PROGGED BY NAM TO DROP SOUTH TO NEAR
THE PLATTE VALLEY. SHRA/ELEVATED TSRA IS EXPECTED DEVELOP ALONG THIS
FRONT...HIGHWAY 80 AND NORTH...MAYBE INTO SD.  MODELS GENERALLY
SHOW VERY LITTLE SKILL WITH ELEVATED ACTIVITY BUT THE 850 JET SHOULD
INCREASE TO 50KT OR STRONGER PROVIDING LIFT AND A JETLET AS SHOWN ON
SATELLITE APPEARS TO BE MOVING NEWD INTO NEB FOR ADDITIONAL SUPPORT.

EARLY THIS EVENING...18Z SNDG SHOWS ATM HAS SUBSTANTIAL CAP. SFC
BASED CONVECTION WOULD MOIST LIKELY BE CONFINED TO SFC FRONT...PER
CUMULUS FIELD...AND MAINLY EAST ALONG OR NEAR I-80 AREA WHERE BEST
MOISTURE CONVERGES. STRONG CAP SUGGEST LIMITED YET SEVERE
COVERAGE/ACTIVITY.

WEDNESDAY...SFC LOW MOVES VERY LITTLE AND REMAINS ANCHORED OVER WRN
KS/NERN CO. ADVECTIONS OF MOISTURE AND WARM AIR INCREASE DURING THE
AFTN.  250MB JET INTERCEPTS THE TRIPLE PT WITH CONVECTION FIRING
DURING PEAK HEATING...22-23Z. SEE SWODY2.

WEDNESDAY NIGHT...TSRA CONTINUES...MAV/MET GUIDANCE CONTINUES TO
INDICATE A MIX OR CHANGEOVER TO WET SNOW ACROSS NORTHWEST PORTION
OF FCST AREA.

THURSDAY/FRIDAY...WET...RASN NORTHWEST...SHRA/R- ELSEWHERE. MID LEVEL
DRY SLOT WORKS INTO AREA AND LIMITS PCPN ACROSS THE AREA THURSDAY
BUT FILLS IN THUR NIGHT AND FRIDAY. SYSTEM OPENS UP FRIDAY AND ATM
FINALLY DRIES OUT.

SATURDAY...CANADIAN HIGH MOVES OVER FCST AREA.  FREEZE IS POSSIBLE
SAT AM.

SUNDAY THROUGH TUESDAY...TEMPS REBOUND TO NEAR OR SLIGHTLY ABOVE
NORMAL. SHORTWAVE RIDGE IS FLATTER THAN SHOWN YESTERDAY. THE FLOW
ALOFT IS FAST AND LEE TROFING DEVELOPS. FCST IS DRY AT THIS POINT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 10, 9:16 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT TUE MAY 10 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-111115-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1016 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A STATIONARY BOUNDARY LIES ACROSS SOUTHERN AND EASTERN PORTIONS OF
THE OUTLOOK AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVERNIGHT ALONG AN NORTH OF THE BOUNDARY. ANY THUNDERSTORMS
THAT DEVELOP...ESPECIALLY NEAR THE STATIONARY BOUNDARY MAY PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THROUGHOUT THE
OUTLOOK AREA TOMORROW. SEVERE WEATHER WILL BE DEPENDENT ON THE
LOCATION OF THE SURFACE FRONT. MOST RECENT ANALYSIS INDICATES THE
BEST AREA FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM
HAYES CENTER TO TAYLOR. LARGE HAIL...DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE WITH SEVERE STORMS TOMORROW.

SHOWERS AND THUNDERSTORMS TOMORROW AND TOMORROW NIGHT WILL GIVE WAY
TO A RAIN AND SNOW MIX ACROSS THE NORTHWESTERN OUTLOOK AREA BY
THURSDAY MORNING...NEAR BINGHAM AND RUSHVILLE. SIGNIFICANT
ACCUMULATIONS OF SNOW ARE NOT EXPECTED AT THIS TIME. TEMPERATURES
HOWEVER WILL BE CLOSE TO FREEZING WEDNESDAY NIGHT...THURSDAY NIGHT
AND FRIDAY NIGHT IN AREAS NORTH AND WEST OF HYANNIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.

MASEK

In the hours before

Special weather statement, May 10, 6:21 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE MAY 10 2005

NEZ058-059-069>071-110700-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
721 PM CDT TUE MAY 10 2005

THE NWS STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF

          SOUTHWEST NEBRASKA

SEVERE THUNDERSTORM WATCH NUMBER 244 IS EFFECTIVE
THIS TUESDAY NIGHT FROM 7 PM CDT UNTIL 2 AM CDT.

NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE

PERKINS...CHASE...HAYES...FRONTIER...LINCOLN

POWER
Special weather statement, May 10, 8:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT TUE MAY 10 2005

NEZ058-059-069>071-110345-
CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE-
INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER...
IMPERIAL AND NORTH PLATTE
945 PM CDT TUE MAY 10 2005

...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEBRASKA CANCELLED...

THE SEVERE THUNDERSTORM WATCH NUMBER 244 FOR SOUTHWEST NEBRASKA
INCLUDING PERKINS...CHASE...HAYES...FRONTIER AND LINCOLN COUNTIES HAS
BEEN CANCELLED.

POWER

The radar

The North Platte radar (KLNX), 188 km away, was scanning. The volume nearest the first event began at 03:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Holt

When
May 10, 9:40 PM CST
Where
Holt County, 1 mi E of Ewing
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.267, -98.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446848.